I have had 3 episodes over the past several months of tighness in the middle of my chest through my neck and lower jaw. It is not painful exactly, but feels like a muscle spasm I have no control over. All three episodes have occurred when I was sitting quietly at a computer and lasted less than 5 minutes. I have no shortness of breath, nausea or other symptoms. I am a 60 yo female in good health. BP/weight are normal and I run 10 miles a week. Cholesterol is high but HDL/LDL ratio is high (low risk). The only meds I take are Actonel and Lexapro.
Are my symptoms indicative of heart disease or could they be caused by something else.
I would take a guess here....just food for thought that threw a red flag at me while i was reading your post.....you said that the pains kept occuring while you are sitting quietly at your computer...i'm better on just that.....it may simply be that you are not changing your position every thirty minutes like we are supposed to or standing up and stretching. It could be the position that you are holding your head in, not moving your neck, or the chest area. I always do the touch test for myself when i get concerned....if i feel a random pain in those areas i take my index finger and press between the ribs and along side of my neck...if it is an "ouch" moment i know what the culprit is.....if it doesn't that should be the flag that you should make an appt. with your doc.....i;m with you on the spasming tho.....i guess the question is do you spend long periods of time at the computer? With no other symtoms (symptoms) i would say you are fairly safe but as i always say if in doubt call the doc..................
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.